Vol. 14, No. 3, 2021

Download this article
Download this article For screen
For printing
Recent Issues

Volume 17
Issue 2, 183–362
Issue 1, 1–182

Volume 16, 5 issues

Volume 15, 5 issues

Volume 14, 5 issues

Volume 13, 5 issues

Volume 12, 8 issues

Volume 11, 5 issues

Volume 10, 5 issues

Volume 9, 5 issues

Volume 8, 5 issues

Volume 7, 6 issues

Volume 6, 4 issues

Volume 5, 4 issues

Volume 4, 4 issues

Volume 3, 4 issues

Volume 2, 5 issues

Volume 1, 2 issues

The Journal
About the journal
Ethics and policies
Peer-review process
 
Submission guidelines
Submission form
Editorial board
Editors' interests
 
Subscriptions
 
ISSN (electronic): 1944-4184
ISSN (print): 1944-4176
 
Author index
To appear
 
Other MSP journals
Period sets of linear recurrences over finite fields and related commutative rings

Michael R. Bush and Danjoseph Quijada

Vol. 14 (2021), No. 3, 361–376
Abstract

After giving an overview of the existing theory regarding the periods of sequences defined by linear recurrences over finite fields, we give explicit descriptions of the sets of periods that arise if one considers all sequences over 𝔽q generated by linear recurrences for a fixed choice of the degree k in the range 1 k 4. We also investigate the periods of sequences generated by linear recurrences over rings of the form 𝔽q1 𝔽qr.

Keywords
sequence, linear recurrence, period, characteristic polynomial, finite field, finite commutative ring, cyclic group algebra
Mathematical Subject Classification 2010
Primary: 11B50
Secondary: 11B37, 11B39, 94A55
Milestones
Received: 11 May 2018
Revised: 28 January 2021
Accepted: 19 February 2021
Published: 17 July 2021

Communicated by Filip Saidak
Authors
Michael R. Bush
Department of Mathematics
Washington and Lee University
Lexington, VA
United States
Danjoseph Quijada
Department of Mathematics
University of Southern California
Los Angeles, CA
United States